FDA warns doctors about heart rhythm risks of azithromycin

03/18/2013 | AAFP News Now

The FDA warned physicians to consider the risks of prescribing azithromycin, which can cause irregular heart rhythms in people who take some heart rhythm drugs or have QT interval prolongation, low potassium or magnesium levels, or a slower-than-normal heart rate. The agency said data show other macrolide drugs and nonmacrolides, including fluoroquinolones, also could potentially cause irregular heart rhythms and other side effects.

View Full Article in:

AAFP News Now

Published in Brief:

SmartBrief Job Listings for Health Care

Job Title Company Location
Sr. Medical Device Reimbursement Specialist - Regional
Alcon
Fort Worth , TX
Assistant General Counsel/Senior Corporate Counsel - Healthcare Law Group
Genentech
94080, CA
Clinical Trials Agreements Specialist (209955)
The Henry M. Jackson Foundation for the Advancement of Military Medicine Inc.
Rockville, MD
SAFETY, HEALTH, and ENVIRONMENTAL (SHE) REGIONAL SPECIALIST
Matheson Tri-Gas, Inc.
Newark, CA
MANAGER MEDICAL GAS COMPLIANCE AND SAFETY
Matheson Tri-Gas, Inc.
Houston, TX